Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Delayed periods. Took i pill. USG showed ovarian functional cyst. Pregnancy test positive. Will medicines have side effects on fetus?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 6566 Questions
Question
Before one month my wife took I pill.After 4 days from taking this medicine period did not start & we consult a doctor & she Rxed meprate 10 mg. After taking meprate for 5 days period did not start so we have done pregnancy test & it was positive.After that we consult a doctor & done USG.in the report it shows that there was an 14mm ovarian functional cyst .after seven days we havedone another USG and it shows"SINGLE INTRA-UTERINE GESTATIONAL SAC ABOUT 4 WEEKS 2 DAYS GESTATIONAL SIZE YOLK SAC AND NON VISUALIZED FETAL POLE".
So sir/mam what should we do?will this medicines (I pill & Meprate) can cause any side effect to the featus?

If we washes it will it cause any problem in further pregnancy
Posted Sat, 13 Jul 2013 in Pregnancy
 
 
Answered by Dr. Shanti Vennam 39 minutes later
Hello Mr. XXXXX,

Thanks for writing to us.

Meprate contains Medroxyprogesterone and is not supposed to be used during pregnancy as it can lead to fetal anomalies and virilization of a female fetus. This happens when the genital organ differentiation starts through the effect of hormones at about 45 days of gestation.

As your wife had consumed the emergency pill, and since you did not mention during which stage of the cycle she had taken it, it is difficult to say since how long she had been pregnant when the drugs were taken. The emergency pill also contains a high dose of hormone that is considered unsafe for the fetus.

Going by the chronological order of the events you have given, your wife may have been about two weeks pregnant when she consumed the emergency pill and Meprate. If you wish to retain this pregnancy, you should follow it up carefully with serial sonograms and an anomalies scan and in the event of any suspicion, go for termination.

Otherwise, you can opt for medical abortion at this stage under the surveillance of your consultant. It is a simple and safe procedure with a few precautions and there are no after effects in the majority of cases if the doctor's instructions are strictly followed. There would be a follow-up sonogram after two weeks to confirm the completion of the process. Please discuss with your consultant before deciding further.

Hope I have answered your query. Please feel free to contact if you need further clarifications. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: Delayed periods. Took i pill. USG showed ovarian functional cyst. Pregnancy test positive. Will medicines have side effects on fetus? 2 days later
Mam,
After doing medical abortion when menstrual period will start?
 
 
Answered by Dr. Shanti Vennam 14 minutes later
Hello,

Thanks for writing back.

After any type of abortion, the normal menstrual cycle will resume within 3-4 weeks. The pregnancy test may show positive for some time as the hCG levels take a couple of weeks to come down. Abstinence is advised for about a week or two to avoid infection and discomfort.

Hope I have answered your query. Please feel free to get back if you have any more queries. I will be ready to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: Delayed periods. Took i pill. USG showed ovarian functional cyst. Pregnancy test positive. Will medicines have side effects on fetus? 6 minutes later
is there will any chance of getting infection or other side effect after doing medical abortion?
 
 
Answered by Dr. Shanti Vennam 20 minutes later
Hello,

Thanks for writing again.

Medical abortion is absolutely safe when done under the guidance of an experienced doctor. Yet, a few precautions like bleeding time, clotting time and blood counts are always done and any infection anywhere in the body is excluded to prevent the chances of post-abortal infection. The chances of bleeding are also less for an early abortion and also when the accurate dosage of the medication is taken as prescribed. Keeping the genital region clean and avoiding intercourse are the precautions to be taken. Any untoward incident like excessive bleeding or abnormal pain during the process should immediately be reported to your consultant. Taking proper post-abortal care is also important. Please ensure that you practise contraception in future to prevent such abortions; though uneventful, several abortions can complicate a wanted pregnancy later on.

Hope I have clarified all your doubts. Please get back if you have any more queries.

Wish you good health.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor